Thunderstorm Wind, Bradley
- When
- July 18, 4:00 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.167, -84.883
A few trees were reported down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees were reported down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 18, 2:05 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT MON JUL 18 2005 .SHORT TERM...(TONIGHT THROUGH TUESDAY)...PRETTY GOOD COVERAGE OF PRECIP OVER NORTHERN AND WESTERN SECTIONS OF CWA THIS AFTERNOON. LOOKS LIKE WEAK SHEAR AXIS WAS OVER THIS AREA AS WELL AS PLATEAU OUT WEST THAT GOT STUFF STARTED. MUCH OF THIS PRECIP SHOULD DIMINISH AFTER SUNSET. SHEAR AXIS SHOULD SAG OUT OF THE AREA OVERNIGHT AS UPPER TROUGH APPROACHES. FOR TUESDAY...GENERALLY LOCATING HIGHER POPS IN A GRADIENT HIGHER NW TO LOWER SE FOR TUESDAY AS UPPER TROUGH SAGS INTO AREA. HAVE MADE ONLY MINOR CHANGES TO OTHER PARAMETERS IN GRIDS THROUGH TUESDAY. .LONG TERM...(TUE NIGHT THROUGH MON)...NOT MUCH CHANGE TO TYPICAL SUMMER-TYPE PATTERN ANTICIPATED THROUGH THE LONG TERM. MODELS AND ENSEMBLES GENERALLY AGREE THAT UPPER RIDGE CURRENTLY DEVELOPING OVER THE SOUTHWESTERN CONUS WILL SLOWLY BUILD EASTWARD AND WILL MERGE WITH WESTERN ATLANTIC RIDGE. FLOW ALOFT BECOMES MORE NORTHWESTERLY AS SOUTHWEST UPPER RIDGE DRIFTS EASTWARD TOWARD THE SOUTHERN APPALACHIANS AND STRENGTHENS TO BECOME THE DOMINANT FEATURE. THE NORTHWESTERLY FLOW ALOFT IS PROJECTED TO PROVIDE A MODICUM OF DRYING IN THE MID AND UPPER LEVELS AND THUS SOMEWHAT LESS DIURNAL CONVECTION COVERAGE IS ANTICIPATED. THEREFORE GENERALLY CONFINED ANY POPS TO THE HIGHER TERRAIN FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. OTHERWISE KEPT AS POPS PREVIOUSLY DEPICTED IN GRIDS. TEMPS ARE PROJECTED TO AVERAGE ABOVE CLIMO THROUGH MOST OF THE LONG TERM PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 90 74 91 / 20 50 30 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 89 71 90 / 20 50 30 40 OAK RIDGE, TN 71 89 70 90 / 20 50 30 40 TRI CITIES AIRPORT, TN 69 87 68 87 / 30 50 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON JUL 18 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-192100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AIRMASS WILL REMAIN WARM...MOIST...AND WEAKLY UNSTABLE ACROSS THE SOUTHERN APPALACHIANS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE EVENING. LOCALIZED MINOR FLOODING IS POSSIBLE BUT WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT MON JUL 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG WARTBURG 36.10N 84.59W
07/18/2005 MORGAN TN LAW ENFORCEMENT
TREES DOWN IN WARTBURG. ONE TREE DOWN ON HWY 116. ONE
TREE DOWN ON FLAT FORK RD. BOTH TREES WERE BLOCKING
TRAFFIC.
&&
GRCThe Northeast Alabama radar (KHTX), 112 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465096.